Bad stomach from Yasmin

Metformin, Dianette, Yasmin, Clomid, Herbals, Yoga, Acupuncture, Oils, etc

Moderators: thebuzz, Northfifer, Sammi, Hols969, DawnyB, purplestar, loachy, Mrs Wilko, Lutzomyia

Bad stomach from Yasmin

Postby fluffyboots » Mon Dec 16, 2013 2:46 pm

Hi!

I was on yasmin for 5 years and I constantly had a bad stomach...won't go into details! But one of the major problems was a burning, gnawing pain in the top of my stomach that kind of feels like hunger pains and makes me overeat to quell it. I came off it for about 6 months and my stomach was completely fine but it didn't occur to me the yasmin might have caused the problems until I went back on it because my acne returned. I was just wondering if anyone else had had this problem and if they had had any luck with a different pill? I can't tolerate dianette and I can't remember whether it was like this on marvelon which I only took very briefly. I've heard about a new pill called zoely that's supposed to be good for pcos and has less side effects but it's really expensive for doctors to prescribe it, has anyone tried that?

Thanks!

xx
fluffyboots
 
Posts: 9
Joined: Tue Nov 26, 2013 8:38 pm

Re: Bad stomach from Yasmin

Postby Meringoo » Sat Feb 01, 2014 9:26 pm

I remember one time I went on Yasmin that it really did give me a bad stomach for a while. Especially if I ate food that was too rich or a bit fatty or sugary. Sometimes changing the time you take your pill can help. Like taking it before bed with a little light snack. It's worth looking into what else could be triggering the upset tummy. I found meat and dairy to be the worst offenders, personally.

I haven't heard of Zoely. Is it a generic version of a pill (manufactured by a different company)?
Meringoo
 
Posts: 905
Joined: Tue May 23, 2006 8:46 pm

Re: Bad stomach from Yasmin

Postby ZM » Wed Feb 26, 2014 3:17 pm

Hi, I have looked at Zoely myself as the GPs are always trying to take me off Dianette. The antiandrogen in Zoely is not as strong, the study I saw quoted it as 20x weaker than cyproterone acetate that is in Dianette. I do know from what I have been told by my dermatology consultant that Yasmin/spirinolactone is also not as strong, but I don't think it was as much as 20x weaker. If you do not need a strong antiandrogen to control your symptoms then Zoely is supposed to be better tolerated as the synthetic oestrogen is much more like natural oestrogen than the older generation of COCs. I would be interested to hear how you get on if you do try it.
Self diagnosed: 1999
Formally diagnosed after much pressure!: 2005
Current regime: Massive amounts of weight bearing exercise, and controlled diet. Have taken/tried Metformin, Dianette, Yasmin, Marvelon, Accutane. Now on Spearmint, Agnus Castus and low dose Spirinolactone.
ZM
 
Posts: 52
Joined: Mon Oct 24, 2011 5:06 pm

Re: Bad stomach from Yasmin

Postby aarrbeee » Thu Mar 19, 2015 6:12 pm

Hey

If I were you I'd stay away from Yasmin completely. I was taking Yasmin last year after a referral from my Gynae and within 3 months I nearly died from a Pulmonary Embolism. Consultants in the hospital confirmed it was Yasmin that caused the clots. Will never go near it again! I'm not surprised to hear of others suffering from side effects with it!

RB
aarrbeee
 
Posts: 8
Joined: Sat Apr 05, 2014 12:34 pm


Return to Medications & Complementary Therapies

Who is online

Users browsing this forum: No registered users and 3 guests

cron